Login
Site Search
Trauma-List Subscription

Subscribe

Would you like to receive list emails batched into one daily digest?
No Yes
Modify Your Subscription

Modify

Home > List Archives

Adrenaline for stab heart

Jose Luis Danguilan jdanguilan at gmail.com
Tue Dec 15 20:03:54 GMT 2009


On another note, the use of IV adenosine** to facilitate cardiorrhaphy in
penetrating cardiac trauma by inducing temporary asystole is effecttive and
safer than the traditional methods.
*
Ann Thorac Surg* 2001;71:1714-1715

http://ats.ctsnetjournals.org/cgi/content/full/71/5/1714?maxtoshow=&HITS=10&hits=10&RESULTFORMAT=&author1=Lim+R&fulltext=adenosine&searchid=1&FIRSTINDEX=0&sortspec=relevance&resourcetype=HWCIT

Jose Luis J. Danguilan, MD


On Tue, Dec 15, 2009 at 8:26 PM, Miranda Voss <mvossak at yahoo.co.uk> wrote:

> I realise it is useless, but I would like to know whether it actually
> causes harm. I wouldn't give it myself, but there are casualty officers who
> see the patient before I do and anesthetists who look after them intra-op. I
> am wondering if we should stop them giving epi/ardenaline.
>
> Thanks,
>
> Miranda.
>
> Simply put, epi is going to be absolutely useless if the heart is
> empty..........You must fuel the engine before turning the key.
>
> Ron
>
> -----Original Message-----
> From: trauma-list-bounces at trauma.org [mailto:
> trauma-list-bounces at trauma.org] On Behalf Of Miranda Voss
> Sent: Monday, December 14, 2009 10:20 AM
> To: trauma-list at trauma.org
> Subject: Adrenaline for stab heart
>
> Interested to read this. Have I understood correctly that adrenaline should
> not be given in penetrating cardiac trauma because the sutures tear out? Had
> exactly that scenario a few weeks ago and it sounds as though this is the
> explanation.
>
> Apologies if this is common knowledge that I have missed, but pls could I
> get some clarity on the use of adrenaline in cardiopulmonary arrest after
> penetrating trauma in the "cardiac box"? I realise that it doesn't make
> sense physiologically, but is adrenaline contraindicated? Intra-operative
> adrenaline infusions are a common anaesthesiology reaction to patients with
> a poor output and I had never felt the need to discourage them.
>
> Thanks,
>
> Miranda
> Worcester, W Cape. SA.
>
>
> The problem with any traumatic cardiac arrest is that you need to consider
> the cause. Cardiac laceration is up there in the differential. Suture the
> laceration and if you've got inotropes in the system it will pull itself
> apart.
>
>
> Matt Dunn
> EP
> Warwick
>
>
>
>
>
> --
> trauma-list : TRAUMA.ORG
> To change your settings or unsubscribe visit:
> http://www.trauma.org/index.php?/community/
>


More information about the trauma-list mailing list